Alert archive / Idaho / Heat Advisories in 2021

Heat Advisory 2, NWS Pocatello, ID

June 21, 20215 counties in Idaho

NWS Pocatello, ID issued this heat advisory at Jun 21, 2021, 1:28 PM MDT for 5 counties in Idaho. It took effect at Jun 22, 2021, 11:00 AM MDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 21, 2021, 1:28 PM MDT (19:28 UTC)
In effect from
Jun 22, 2021, 11:00 AM MDT
Expired
Jun 22, 2021, 9:00 PM MDT
In force
10 hr
Issued by
NWS Pocatello, ID

Counties Blaine County, ID, Cassia County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID

The radar

The Pocatello radar (KSFX), 83 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 7.5 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2021-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2021-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2549 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

695 
WWUS75 KPIH 211928
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
128 PM MDT Mon Jun 21 2021

IDZ051-055-221000-
/O.NEW.KPIH.HT.Y.0002.210622T1700Z-210623T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
128 PM MDT Mon Jun 21 2021

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 9 PM MDT TUESDAY...

* WHAT...High temperatures of 98 to 101 degrees.

* WHERE...Shoshone/Lava Beds-Eastern Magic Valley including the
  cities of Shoshone, Burley and Rupert.

* WHEN...From 11 AM to 9 PM MDT Tuesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
3 follow-up statements
394 
WWUS75 KPIH 220831
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
231 AM MDT Tue Jun 22 2021

IDZ051-055-222100-
/O.CON.KPIH.HT.Y.0002.210622T1700Z-210623T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
231 AM MDT Tue Jun 22 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
9 PM MDT THIS EVENING...

* WHAT...High temperatures of 98 to 101 degrees.

* WHERE...Shoshone/Lava Beds-Eastern Magic Valley including the 
  cities of Shoshone, Burley and Rupert.

* WHEN...From 11 AM to 9 PM MDT Tuesday.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
617 
WWUS75 KPIH 222023
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
223 PM MDT Tue Jun 22 2021

IDZ051-055-230300-
/O.CON.KPIH.HT.Y.0002.000000T0000Z-210623T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
223 PM MDT Tue Jun 22 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

* WHAT...High temperatures of 98 to 101 degrees.

* WHERE...Shoshone/Lava Beds-Eastern Magic Valley including the 
  cities of Shoshone, Burley and Rupert.

* WHEN...Through 9 PM MDT this evening.

* IMPACTS...Hot temperatures may cause heat illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello
582 
WWUS75 KPIH 230248
NPWPIH

URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
848 PM MDT Tue Jun 22 2021

IDZ051-055-230400-
/O.EXP.KPIH.HT.Y.0002.000000T0000Z-210623T0300Z/
Shoshone/Lava Beds-Eastern Magic Valley-
Including the cities of Shoshone, Richfield, Carey, Burley, 
Rupert, Heyburn, and Oakley
848 PM MDT Tue Jun 22 2021

...HEAT ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

Temperatures are expected to cool with the arrival of a cold front
this evening. Therefore the heat advisory will expire at 9 PM.

$$

For more information from the National Weather Service visit
https://weather.gov/pocatello

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this heat advisory went out at Jun 21, 1:21 PM MDT, 7 minutes earlier.

Area forecast discussion, Jun 21, 1:21 PM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
121 PM MDT Mon Jun 21 2021

.SHORT TERM...Tonight through Wednesday night. Strong high pressure
is building back into the Great Basin while low pressure circulates
off the California coast. We will remain dry through tonight, but
the ridge axis is expected to swing into Idaho tomorrow while
temperatures approach 100 degrees. We'll be looking at a heat
advisory for tomorrow for the Eastern Magic Valley as a result.
Isolated thunderstorms will likely develop in the Central Mountains
tomorrow afternoon/evening. With a continued influx of moisture from
the south, Wednesday afternoon/evening may see thunderstorm coverage
expand across the rest of southeast Idaho. This will bring
Wednesday's highs down a few degrees. Overall, precipitation totals
will be unimpressive, though some areas could see brief heavy
rainfall--as it the nature of summertime convection. Hinsberger

.LONG TERM...Thursday through Monday. Remnants of upper trough
continue Thursday with convection across higher terrain. As trough
shifts east, expect a few thunderstorms to redevelop Friday along
the Wyoming border. Beyond that, blocking upper ridge rebuilds along
the coastal states into Saturday, gradually shifting center into
Idaho by mid week. There is very strong agreement among ensemble
clusters, so confidence is high that dry and abnormally hot
conditions will redevelop by midweek for East Idaho. HeatRisk
calculations are already giving very strong signals for potential
extended multi-day heat event. Of greater concern is the number of
ensemble members within a degree plus/minus of tying all-time record
high, and the number of days in a row that this type of heat will be
possible. To say that this is the concern for the extended range is
an understatement. DMH

&&

.AVIATION...VFR conditions continue under the influence of strong
upper ridge. Expect terrain driven winds, mixing out to prevailing
southwest for the Snake Plain zones during the afternoon. DMH

&&

.FIRE WEATHER...High pressure is in control through tonight and
tomorrow, with high temperatures tomorrow approaching 100 degrees.
We'll see very dry conditions, but winds should be light enough to
allay any critical fire weather concerns. Isolated thunderstorms are
expected to develop in the Central Mountains tomorrow afternoon as
ridging passes to the east. The thunderstorm threat expands to the
rest of southeast Idaho on Wednesday, and most zones will see
isolated coverage in the afternoon and evening. Humidities will get
a bit of a bump due to the influx of moisture from the south, though
some valley locations could see RH drop below 15 percent. Humidity
will drop over the weekend as high pressure rebuilds into the region
as temperatures climb back into triple digits early next week.
Hinsberger

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM to 9 PM MDT Tuesday for IDZ051-055.

&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 5:48 AM MDTLake Wind AdvisoryPIHBannock, Bingham, Power6 hr

Nearby

Heat Advisories in Idaho, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.